Alert archive / Iowa / Wind Chill Advisories in 2007

Wind Chill Advisory 8, NWS Sioux Falls, SD

February 13, 20074 states

NWS Sioux Falls, SD issued this wind chill advisory at Feb 13, 2007, 9:00 PM CST for 4 states. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2007, 9:00 PM CST (03:00 UTC)
Expired
Feb 14, 2007, 12:00 PM CST
In force
15 hr
Issued by
NWS Sioux Falls, SD

Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Dakota County, NE, Dixon County, NE, Clay County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 79 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFSD 140300
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
900 PM CST TUE FEB 13 2007

.NORTHERLY WINDS GENERALLY OVER 10 MPH COMBINED WITH TEMPERATURES
FALLING TO 10 BELOW TO 15 BELOW ZERO...WILL CAUSE DANGEROUS WIND
CHILLS TONIGHT FROM SOUTHWEST MINNESOTA TO PARTS OF NORTHWEST
IOWA.

IAZ002-003-013-014-MNZ071-072-080-081-089-090-141100-
/O.NEW.KFSD.WC.Y.0008.070214T0300Z-070214T1500Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-LINCOLN-LYON-MURRAY-COTTONWOOD-
NOBLES-JACKSON-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...TYLER...
HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...
WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD
900 PM CST TUE FEB 13 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST WEDNESDAY. 

NORTHERLY WINDS GENERALLY OVER 10 MPH COMBINED WITH TEMPERATURES
FALLING TO 10 BELOW TO 15 BELOW ZERO...WILL CAUSE DANGEROUS WIND
CHILLS TONIGHT INTO WEDNESDAY MORNING.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$
RSR
4 follow-up statements
000 
WWUS43 KFSD 140839
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
239 AM CST WED FEB 14 2007

.SUB-ZERO TEMPERATURES AND NORTH TO NORTHWEST WINDS OVER 10 MPH WILL
PRODUCE DANGEROUS WIND CHILLS THIS MORNING.

IAZ020>022-031-032-NEZ013-014-SDZ069>071-141645-
/O.EXB.KFSD.WC.Y.0008.000000T0000Z-070214T1800Z/
PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-YANKTON-
CLAY-UNION-
INCLUDING THE CITIES OF...LE MARS...CHEROKEE...STORM LAKE...
SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
239 AM CST WED FEB 14 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

NORTHWEST WINDS OF 10 TO 15 MPH FROM THE MISSOURI RIVER VALLEY...
EAST TOWARD CHEROKEE AND STORM LAKE...WILL PRODUCE DANGEROUS WIND
CHILLS THIS MORNING. WIND CHILLS OF 20 BELOW TO 30 BELOW ZERO WILL BE
PREVALENT DURING THE MORNING...WITH SOME IMPROVEMENT TOWARD NOON AS
AIR TEMPERATURES CLIMB BACK TO JUST ABOVE ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$

IAZ002-003-013-014-MNZ071-072-080-081-089-090-141645-
/O.EXT.KFSD.WC.Y.0008.000000T0000Z-070214T1800Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-LINCOLN-LYON-MURRAY-COTTONWOOD-
NOBLES-JACKSON-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...TYLER...
HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...
WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD
239 AM CST WED FEB 14 2007

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. 

NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH ACROSS THE BUFFALO RIDGE...
AND INTO THE IOWA GREAT LAKES AREA...WILL PRODUCE DANGEROUS WIND
CHILLS THIS MORNING. WIND CHILLS OF 20 BELOW TO 35 BELOW ZERO WILL
BE PREVALENT DURING THE MORNING...WITH SOME IMPROVEMENT TOWARD NOON
AS AIR TEMPERATURES CLIMB BACK TOWARD ZERO.

FROSTBITE IS DAMAGE TO BODY TISSUE CAUSED BY EXTREME COLD. A WIND
CHILL OF 20 DEGREES BELOW ZERO WILL CAUSE FROSTBITE IN JUST 30
MINUTES. FROSTBITE CAUSES A LOSS OF FEELING AND A WHITE OR PALE
APPEARANCE IN EXTREMITIES...SUCH AS FINGERS...TOES...EAR LOBES...OR
THE TIP OF THE NOSE. IF SYMPTOMS ARE DETECTED...GET MEDICAL HELP
IMMEDIATELY.

$$
 JH
000 
WWUS43 KFSD 141114
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
514 AM CST WED FEB 14 2007

.SUB-ZERO TEMPERATURES AND NORTH TO NORTHWEST WINDS OVER 10 MPH
WILL PRODUCE DANGEROUS WIND CHILLS THIS MORNING.

IAZ002-003-013-014-020>022-031-032-MNZ071-072-080-081-089-090-
NEZ013-014-SDZ069>071-141800-
/O.CON.KFSD.WC.Y.0008.000000T0000Z-070214T1800Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-
WOODBURY-IDA-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-DIXON-
DAKOTA-YANKTON-UNION-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...
CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...
BATTLE CREEK...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
514 AM CST WED FEB 14 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

NORTHWEST WINDS OF 10 TO 15 MPH FROM THE LOWER MISSOURI RIVER
VALLEY...INTO THE IOWA GREAT LAKES...AND THE BUFFALO RIDGE AREA 
OF SOUTHWEST MINNESOTA...WILL PRODUCE DANGEROUS WIND CHILLS THIS
MORNING. WIND CHILLS OF 20 BELOW TO 35 BELOW ZERO WILL BE PREVALENT
DURING THE MORNING...WITH SOME IMPROVEMENT TOWARD NOON AS AIR
TEMPERATURES CLIMB BACK TO NEAR OR JUST ABOVE ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$
 JH
000 
WWUS43 KFSD 141259
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
659 AM CST WED FEB 14 2007

.SUB-ZERO TEMPERATURES AND NORTH TO NORTHWEST WINDS AROUND 10 MPH
WILL PRODUCE DANGEROUS WIND CHILLS THIS MORNING.

IAZ002-003-013-014-020>022-031-032-MNZ071-072-080-081-089-090-
NEZ013-014-SDZ069>071-141800-
/O.CON.KFSD.WC.Y.0008.000000T0000Z-070214T1800Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-
WOODBURY-IDA-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-DIXON-
DAKOTA-YANKTON-UNION-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...
CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...
BATTLE CREEK...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
659 AM CST WED FEB 14 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

NORTHWEST WINDS OF 10 TO 15 MPH FROM THE LOWER MISSOURI RIVER
VALLEY...INTO THE IOWA GREAT LAKES...AND THE BUFFALO RIDGE AREA
OF SOUTHWEST MINNESOTA...WILL PRODUCE DANGEROUS WIND CHILLS THIS
MORNING. WIND CHILLS OF 20 BELOW TO 35 BELOW ZERO WILL BE
PREVALENT DURING THE MORNING...WITH SOME IMPROVEMENT TOWARD NOON
AS AIR TEMPERATURES CLIMB BACK TO NEAR OR JUST ABOVE ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$
 JH
000 
WWUS43 KFSD 141737
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1137 AM CST WED FEB 14 2007


IAZ002-003-013-014-020>022-031-032-MNZ071-072-080-081-089-090-
NEZ013-014-SDZ069>071-141845-
/O.EXP.KFSD.WC.Y.0008.000000T0000Z-070214T1800Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-
WOODBURY-IDA-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-DIXON-
DAKOTA-YANKTON-UNION-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...
CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...
BATTLE CREEK...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
1137 AM CST WED FEB 14 2007

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. 


$$

LIEBL

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Feb 13, 8:50 PM CST, 10 minutes earlier.

Area forecast discussion, Feb 13, 8:50 PM CST, 10 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
850 PM CST TUE FEB 13 2007

.DISCUSSION...

AREA OF MID CLDS IN CNTRL SD ON BACKSIDE OF MID LVL WEAK RDG MOVG
VERY SLOWLY SEWD...AND MAY HAVE EFFECT ON ULTIMATE LOWS TNGT...ESP
IN WRN AREAS. RELATIVELY STGR NLY GRADIENT FM SWRN MN TO NWRN IA
TNGT AND WITH WINDS OVER 10 MPH...WILL LIKELY NEED WIND CHILL ADVY.
OTRW FINE TUNED FOR LESS CLDS EAST...AND SOME LWR LOWS TNGT.

RSR

&&

.PREV DISCUSSION...

SHORT TERM PBLM FOR TONIGHT WL BE HOW COLD IT GETS AND ALSO WND
CHILLS. MID LEVEL CLOUDS OVR NCNTRL SD HAVING HARD TIME SPREADING
SEWD AS DRIER AIR MOVES IN FM NE. SO WL TEND TO GO WITH LESS CLOUDS
TONIGHT...EXCEPT NWA IA THIS EVE AS CLOUDS SLOWLY CLR. SO WITH FRESH
SNOW COVER...WL GO LOWER THAN GUID EVERYWHERE FOR LOWS. WNDS WILL BE
10 TO 15 MPH...WITH GUSTS TO 20 MPH OVR NW IA THIS EVE...BUT SHUD
DECREASE AS EVE PROGRESSES. EVEN THO WIND CHILLS WL DROP INTO ADVY
RANGE...WND SPEEDS WL DROP BLO 10 MPH WHICH IS CUTOFF FOR WND CHILL
ADVY. SO WL NOT ISSUE ANY ADVY. PLUS WE HAVE BEEN IN COLD AIR FOR
LAST 2 TO 3 WEEKS AND THIS IS NO LONGER UNSUAL OR A SURPRISE TO
ANYONE.

ON WED...MID LEVEL CLOUDS WL SPREAD SEWD ACRS SRN HALF OF CWA AHEAD
OF NEXT S/W. THIS SHUD PASS THRU IN EVE FOLLOWED BY CLEARING SKIES
AND ANOTHER SUB ZERO NIGHT. SHUD BE A FEW DEG COLDER THU MORN. HIGHS
ON WED WILL STRUGGLE TO GET WARMER THAN 5 ABOVE...AND WL BE WARMER
ON THU AS SLIGHTLY WARMER AIR BEGINS TO MOVE EWD ACRS CWA.

WAA WL KICK IN THU NIGHT AND MAY PRODUCE A FEW FLURRIES...BUT
ANOTHER S/W WL DROP SEWD ACRS NRN PLAINS ON FRI AND WL BRING A CHC
OF PRECIP TO CWA. NAM AND GFS DIFFER ON STRENGTH OF THIS FEATURE.
FOR NOW WL LEAVE CHC CAT GOING...BUT IF GFS IS CORRECT...CUD SEE A
NARROW SWATH OF 1 TO 2 INCHES OF SNOW ALONG A HON-SPW LINE FRI AFTN.
ENOUGH WARMING TO PSBLY SEE A MIX OF R/S ACRS SWRN CWA FRI AFTN.
WITH CLOUDS COVER AND POT FOR PRECIP WL NOT GO QUITE AS WARM FOR
FRIS MAX TEMPS AS GUID INDICATING.

IN THE EXTENDED...SATURDAY THROUGH TUESDAY...LOOKS TO BE THE
BEGINNING OF A PATTERN CHANGE...WITH UPPER LEVEL RIDGING MOVING INTO
THE CENTRAL U.S. OVER THE UPCOMING WEEKEND. THIS WILL MEAN A GRADUAL
WARMING TREND THROUGH AT LEAST MONDAY...WHEN 925 MB TEMPS ARE
PROGGED TO BE IN THE RANGE OF 0 TO 5 DEGREES C ACROSS THE CWA.
STILL WENT A LITTLE BELOW GUIDANCE...WITH FRESH SNOW COVER ACROSS
THE REGION. MODELS SHOW ANOTHER SHORTWAVE DROPPING THROUGH OUR AREA
SOMETIME IN THE TUESDAY TIME FRAME...WITH SOME DIFFERENCES IN TIMING
BETWEEN THE GFS AND ECMWF...BUT LOOKS LIKE A LITTLE COOLER AIR WILL
FILTER IN BEHIND THIS FEATURE FOR THE MIDDLE OF NEXT WEEK.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

IA...WIND CHILL ADVY  NERN PTNS  TIL 9 AM WED
MN...WIND CHILL ADVY  MOST AREAS TIL 9 AM WED
NE...NONE.
SD...NONE.

&&

/JM
Hazardous weather outlook, Feb 13, 5:32 AM CST, 15 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0532 AM CST TUE FEB 13 2007

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0532 AM CST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER...
LINGERING SNOWFALL WILL SLOWLY END FROM WEST TO EAST THIS
MORNING...WITH ADDITIONAL ACCUMULATIONS VARYING FROM AROUND A
HALF INCH NEAR THE INTERSTATE 29 CORRIDOR...TO AN INCH TO INCH
AND A HALF ACROSS MUCH OF NORTHWEST IOWA. BRISK NORTH WINDS FROM
15 TO 30 MPH WILL CREATE AREAS OF BLOWING SNOW
TODAY...PARTICULARLY ACROSS SOUTHWEST MINNESOTA AND NORTHWEST
IOWA...ALONG WITH EXTREME EASTERN SOUTH DAKOTA.  IN
ADDITION...COLD TEMPERATURES FILTERING IN FROM THE NORTH WILL
PUSH WIND CHILL READINGS TO 20 BELOW TO 25 BELOW ZERO THIS
MORNING MAINLY NORTH OF A LINE FROM CHAMBERLAIN TO PIPESTONE TO
MARSHALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIND CHILLS READINGS ARE EXPECTED TO RUN FROM 20 BELOW TO 30
BELOW ZERO ON WEDNESDAY AND WEDNESDAY EVENING...BEFORE
DIMINISHING WINDS AND CLEAR SKIES ALLOW ACTUAL AIR TEMPERATURES
TO DROP TO 15 BELOW TO 20 BELOW ZERO BY THURSDAY MORNING.

NORTHWEST WINDS ARE EXPECTED TO INCREASE LATER FRIDAY AFTERNOON
INTO FRIDAY NIGHT...AND COULD BE STRONG ENOUGH TO PRODUCE SOME
SIGNIFICANT BLOWING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CHAPMAN

Nearby

Wind Chill Advisories in Iowa, 2007Wind Chill Advisories in Minnesota, 2007Wind Chill Advisories in South Dakota, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.